Letrozole

AdyAdy Member Posts: 59
Hi All
I am on Letrozole and am having quite bad side effects. I have been on it for over a year now. I have decided to take a break from it for a week or two to see if the side effects improve. Has anyone else done this and if so how long did it take for the side effects to disappear? My main one is being very achy all over but especially in my hip plus overwhelming tiredness at times. I also get hot flushes but not too bad as I take Chinese herbs for that. It is such a nuisance especially travelling in the car or sitting for awhile. I can hardly move when I get on my feet.
Thanks all
Ady

Comments

  • wendy55wendy55 Copper Triangle South AustraliaMember Posts: 317
    Hi Ady,
    I was on letrozole for about 4 months, however the side effects really did affect me, like you it affected my bones and to get up in the morning I used to waddle like a duck until I straightened myself out,the tiredness as well was a bummer, just curious about the chines herbs you are taking for the hot flushes, I know that I have to be very careful with what I take as some of these complimentary treatments interact with the other drugs that we take, especially if you are er/pr positive as I am,I carry a little wooden fan with me and whip it out when I need to,that fixes things up also drinking a cold glass of water, coffee and more so alcohol are the worst offenders,my oncologist stopped the femara and put me on afinitor/aromisin combo, this also had side effects, cant win can we, from reading different posts, the side effects of femara are pretty universal, hopefully a break may improve things, I have had several breaks with different drugs and it has helped me, hopefully it will help you as well, we are damned if we do and damned if we dont!!
    wendy55
  • CupcakesCupcakes Member Posts: 19
    Hello
    I'v been on letrozole for about 6 weeks. My feet swell and i also waddle when i first get out of bed till my feet wake up. Thankfully i have not (yet) experienced fatigue but my shoulders are sore so im wondering if it is joint pain starting or something else. 
  • AdyAdy Member Posts: 59
    Hi Ladies
    I took a two week break from the Letrozole but the side effects really did not go away. I have decided not to take the Chinese herbs now. They were good to start but now don't seem to have any effect on the hot flushes. Cupcake, my shoulders are really achy as well. I go to exercise classes three times a week to try and help the symptoms. Guess it is just plod on and put up with it.
  • Giovanna_BCNAGiovanna_BCNA Administrator, Staff, Member, Moderator Posts: 377
    Hello @Ady,

    Sorry to hear that you have been experiencing aching shoulders and hot flushes.  Have you spoken with your breast care nurse or  cancer specialist?  There are some medications that can be used to manage hot flushes that you could try.  We have a breast care nurse and cancer nurse available on hour helpline tonight, you may like to speak to someone about how best to manage this ongoing issue.  Hoping you get some relief of your symptoms very soon. 
  • Yellowflower1Yellowflower1 Member Posts: 1
    Hello All
    This is my first post, I'm 49, First diagnosed Sept 2011. After being mis diagnosed in Feb 2017 then at the end of Aug it was found I know have Breast Metastisis in liver, lung, cheast and bone. I have been lucky enough to get on a trial of kisqali and letrozole. Been on it for 3 cycles and no issues, a bit tired at end of day but it makes me sleep! My scan last week even surprised my Oncologist. One lung met shrunk and one disappeared and some liver ones have necrosis (cell death) around them. Been a bad year as my partner had a mental meltdown and left ( which is giving me more time to look after myself:)) But I have to survive this as my youngest child. (Of 4) is 9 years old and can't live with her father so I have to win....
  • RomlaRomla AdelaideMember Posts: 1,136
    Hello @Ady my oncologist recommended Krill Oilwhich I take daily and working well so far.Some ladies on here say there is a difference in side effects for them between Femara and the generic version Letrozole because of the coating the drug is encased in.I walk daily for an hour and whilst some days I start with some discomfort - yesterday my ankle - I find I can walk thru it and it comes good.Hope you have had your bone density checked as Letrozole thins bones - if this is the case there are treatments for osteoporosis like Prolia injections that I have 6monthly. I say this as a sign of osteoporosis is hip or back pain.Finally a lot of ladies on here find Magnesium very helpful - I myself take daily Caltrate Bone and Muscle Health 2 tablets daily -1morning 1 afternoon - they are Calcium , Vitamin D and other minerals including a bit of Magnesium.
Sign In or Register to comment.